First of all, I would like to apologise. I know this post is long, but I believe the information I have provided is worth your while to read. The following members, setmefree, TBrays12, James668, suboxfreedom and donh, should especially read this post, since it is particularly in reply to their posts on this thread. In reply to setmefree, I do agree that as far as recovery goes, yes, someone who is IVing Suboxone is probably not taking their recovery very seriously. For IV users, we are not only recovering from a drug, but also from an addiction to the needle, which often times is an even stronger psychological addiction than the feeling the drug itself provides.
However, TBrays12, who made the claim that James668 must be lying, merely because their experience was different, is ignorant. Actually, I believe TBrays12 is providing more false information than James668, since both experiences have some validity in their own separate ways. And I find it a bit hypocritical for suboxfreedom to reply with "Thanks for setting the record straight on that." How do you know TBrays12 is indeed "setting the record straight?" Who is to say they are right and James668 is wrong? What suboxfreedom is basically doing is choosing which anonymous person (in this case TBrays12) they agree with more, then for this reason claiming TBrays12 was right and has "set...the record straight," while completely dismissing what James668 was saying about their own personal experience as false. Well who is to say that TBrays12 was not lying? Or perhaps they are even both lying.
Now, based on my own experiences - of course, since that is all I can base my replies on - what I believe is that they are both right. At least when it comes to what happened to them. I believe that James668 is able to shoot suboxone without precipitating withdrawals. I also believe that TBrays12 did indeed precipitate withdrawals when they shot it. James668 probably shot suboxone when they had no full agonist opiates in their system. Therefore, there would be no opiates for the naloxone to knock off of the receptors, thus sending them into withdrawals. TBrays12 was probably an active user at the time and had full agonist opiates on their receptors when they shot suboxone. The naloxone would thus get to the receptors knocking off the opiates and sending them into instant, horrible withdrawals.
To follow this up, I would like to give my own experience with shooting suboxone. Just because this was my experience does not mean it will be the same as yours (just as the above two people may not be the same as yours.) For those of you who are ignorant enough to view someone else's experience as objective truth, than you deserve whatever misfortune may come your way from copying whatever they did. The point of a forum is to gather various data (in this case, people's personal experiences) from various different sources and then decide what you believe will be best for you. And always remember, we are not your doctor, so there is always a bit of trial and error involved when going about something in this manner. Unfortunately, when it comes to drugs (and really any illegal or stigmatised behaviour) this is really the only way to go about it. It's called harm reduction.
On this note, I would like to point out that for donh to post, "STOP posting things that you are less than sure about," is the incorrect demand to make from people like James668. They were not posting something that they were "less than sure about," they were posting something they were very sure about, as it was simply their own experience. Just because it may not have been your experience or you have never heard of this happening before does not mean it is false. Perhaps what donh should have said was STOP posting things that go against what I believe. I would also like to reply to donh, that for "someone with nearly 25 years of experience administering Narcan in emergency situations," I find it a little strange that you would even entertain the idea that "it's possible that in the case of the person that made this claim 0.5 mg was not enough to overcome all of the other opiates in this posters body," even if it is "just a guess." You are aware that we are discussing Suboxone, which contains both naloxone and buprenorphine. Read the next paragraph to find out my understanding of how these two substances work when shot together. Drug interactions are a very important aspect of illegal or legal drug use. Being an apparent expert, you should know this, I would think. So, yea, I would rather "listen to what this addict is telling" me. At least they are discussing a personal experience that is therefore true, even if it is merely subjectively true. The words that you, who knows oh so much, are spouting are misinformed and just plain wrong.
Back to my experience: I had shot up 2mg suboxone 3 separate times in the past after being clean off of opiates for 4 days or more before each time. All three times, I got high and had no precipitated withdrawals. Also, about a year before this I had sniffed 2mg suboxone about 20 hours after my last hit, as well as while being an active every day IV Heroin user and did precipitate withdrawals. But, in order to concentrate on the IV aspect, I will not go into detail about this. After those 3 times, I shot up 2mg suboxone on a different occasion about 6 hours after my last shot of Heroin. At this time, I had used 8 bags of Heroin over a 4 day period, with at least one bag being used each day. Previous to those 4 days, I would occasionally take 4mg suboxone sublingually about once every 2-3 days. While using the suboxone sublingually, I used no other opiates. So, when I shot the suboxone this time, I almost immediately went into withdrawals. Cold sweat instantly formed on my back. About a minute after the shot I began to throw up. This lasted about 5 minutes and then I realised not only had the withdrawals disappeared, but lo and behold, I was high! My understanding of the mechanisms of this (and I am not a doctor and I am not 100% sure about the exact mechanisms) are that the naloxone, being quicker than the suboxone, reached my receptors first, knocked off the Heroin already on my receptors, and thus sent me into withdrawals. However, the much slower buprenorphine reached the receptors 5 minutes later, and being stronger than the naloxone, overpowered the naloxone, took effect and got me "high." It is for this reason that naloxone will take an unconscious Heroin addict out of an overdose, but will not do the same for someone who has overdosed on buprenorphine.
Anyway, that is my experience and how I feel about this topic. Thank you for reading if you made it all the way through.
EDIT: For some reason I completely missed the last two posts. And after reading them now, I would like to point out that jgjgjgjgjgjg's post is basically my post, but worded much more simply.